MAUDE Adverse Event Report: ORGANOGENESIS INC. APLIGRAF

ORGANOGENESIS INC. APLIGRAF
Lot Number GS1901.29.03.1A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cellulitis (1768)
Date of Event 02/28/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Although this event has been assessed by the treating clinician as possibly related and by the medical assessment of the organogenesis assessor as probably unrelated to the use of apligraf, organogensis has decided to submit this mdr as a conservative measure due to the moderate severity of the infection which resulted in hospitalization and intervention with iv antibiotics.This event did not result in death and was not life threatening.The event resolved and no permanent damage to body structure or permanent impairment of function has occurred as a result of the infection.This event is expected, as infection is a common complication with chronic wounds.All sterility, bioburden, endotoxin and histology testing of the lot passed specification and there have been no other complaints from this lot of apligraf.
 
Event or Problem Description
On (b)(6) 2019, (b)(6) year old patient, mg, received application of apligraf on a wound originally caused by tripping on her walker on (b)(6) 2018.The original wound, a right lower extremity laceration was sutured in the er the same day, the patient was given a tetanus booster and ancef while in the er and discharged on a course of oral keflex.On (b)(6) 2018 the patient followed up in the wound care center and was found to have necrosis of the wound site and dehisced laceration.The patient was then treated weekly in the wound care center with serial debridements, dakin's solution and unna boot compression due to swelling.On (b)(6) 2019, the wound was improving with good granulation tissue and no signs of infection.On (b)(6) 2019, the wound was debrided and apligraf was applied on a portion of the wound since the wound was larger than the size of the apligraf.The apligraf was secured with steri-strips, covered with wound veil, saline moistened gauze and kling.On (b)(6)2019, the patient called the wound care center complaining of fevers and right lower extremity warmth and erythema and was told to go to the er.The patient was admitted with a diagnosis of right lower extremity cellulitis.The wound was cultured in three different locations, (1) over the apligraf, (2) on the portion of the wound that did not have the apligraf and (3) the wound bed where apligraf was applied (after removal).The patient was treated by an infectious disease doctor with iv vancomycin and zosyn during her admission.The apligraf was removed on (b)(6) 2019.The patient underwent a bedside incision and drainage and debridement by a general surgeon on (b)(6) 2019.The wound was treated locally with dakin's dressing throughout her hospitalization.The patient was discharged on (b)(6) 2019 on iv levaquin.The patient followed up at the wound care center on (b)(6) 2019 and the infection had completely resolved, and the wound was improving, with an area of some tunneling where the debridement was performed.The patient was still on iv levaquin and doing much better.

Brand Name
APLIGRAF
Common Device Name
APLIGRAF
Manufacturer (Section D)
ORGANOGENESIS INC.
150 dan road
canton MA 02021
MDR Report Key8439432
Report Number1221816-2019-00001
Device Sequence Number1780489
Product Code PFC
UDI-Device Identifier00618474000008
UDI-Public00618474000008
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
BP953200
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/09/2019
Device Lot NumberGS1901.29.03.1A
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2019
Initial Report FDA Received Date03/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR